Ovarian hyperstimulation in polycystic ovary syndrome during therapy with leuprolide acetate

D. K. Walmer, A. F. Haney, W. C. Dodson

Research output: Contribution to journalArticle

10 Scopus citations

Abstract

Continuous exposure to GnRH eliminates the pituitary as a source of gonadotropins and may have direct suppressive effects on the ovary. A woman with PCO syndrome received leuprolide acetate (1 mg/d SC) for 4 weeks before and simultaneously with hMG stimulation. Human chorionic gonadotropin (5,000 IU) was administered IM on the 8th day of hMG therapy. There were 10 follicles >15 mm and a polycystic appearance to the ovaries with 25 follicles measuring <10 mm. The serum E2 concentration was 2,280 pg/mL. She developed severe ovarian hyperstimulation and required hospitalization for 12 days for fluid management. A viable intrauterine pregnancy was present. Four weeks of pretreatment with leuprolide did not prevent hyperstimulation in the presence of an intrauterine pregnancy.

Original languageEnglish (US)
Pages (from-to)858-859
Number of pages2
JournalFertility and sterility
Volume52
Issue number5
DOIs
StatePublished - Jan 1 1989

All Science Journal Classification (ASJC) codes

  • Reproductive Medicine
  • Obstetrics and Gynecology

Fingerprint Dive into the research topics of 'Ovarian hyperstimulation in polycystic ovary syndrome during therapy with leuprolide acetate'. Together they form a unique fingerprint.

  • Cite this